Texas, 2003

Damaging Winds in Texas, July 30, 2003

July 30, 2003 · NWS FWD · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 30, 1:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 30, 1:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT WED JUL 30 2003

OUTFLOW BOUNDARY FROM MORNING STORMS ALONG THE RED RIVER HAS PUSHED
TO JUST SOUTH OF INTERSTATE 20.  SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY.  THE ONLY BENEFITS
NORTH OF THE OUTFLOW BOUNDARY ARE SOMEWHAT COOLER AFTERNOON
TEMPERATURES.  THIS WILL BE SHORT LIVED...AS MODELS WASH OUT
FRONT/BOUNDARY ON THURSDAY...SO HIGHS WILL BE GENERALLY IN THE MID
TO UPPER 90S THURSDAY AND BACK TO NEAR 100 FRIDAY.  NORTH TEXAS IS
ON THE NORTHEAST TIP OF THE 500 MB RIDGE AND THIS PATTERN WILL
CONTINUE FOR THE NEXT WEEK TO TEN DAYS.  SEVERAL FRONTS WILL
APPROACH NORTH TEXAS...ONE LATE SATURDAY...AND ANOTHER EARLY NEXT
WEEK...BUT I HAVE NO CONFIDENCE THEY WILL MAKE IT TO THE RED RIVER.
AS A RESULT I HAVE NO RAIN IN THE FORECAST PAST THURSDAY...WITH
TEMPERATURES CONTINUING AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
FORECAST PERIOD.

FCSTID =   59
DFW   78  98  77 100 /  20  20   0   0
ACT   76  99  76 100 /  40  20   0   0
PRX   74  95  74 100 /  20  20   0   0
DTO   75  96  75 100 /  20  20   0   0
TKI   75  96  75 100 /  20  20   0   0
DAL   78  98  77 100 /  20  20   0   0
TRL   77  97  77 100 /  30  20   0   0
CRS   76  97  77 100 /  40  20   0   0
TPL   76  99  76 100 /  40  20   0   0

.FWD...
TX...NONE.
Hazardous weather outlook, Jul 30, 2:42 PM CST, 1 hour 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT WED JUL 30 2003

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING...GENERALLY SOUTH OF A BRECKENRIDGE... WEATHERFORD...FORT
WORTH...DALLAS...COOPER LINE.  DOWNBURST WINDS TO 75 MPH AND
LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS.  NICKEL SIZE
HAIL AND HEAVY RAINFALL ALSO ARE POSSIBLE. MID AFTERNOON DATA
INDICATES THAT THE GREATEST RISK OF SEVERE WINDS AND HAIL WILL BE
EAST OF A GREENVILLE...CENTERVILLE LINE.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS
THURSDAY.  WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...
MAINLY EAST OF THE GREENVILLE...CENTERVILLE LINE.

26

The radar

The Dallas/Ft Worth radar (KFWS), 69 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallas

When
July 30, 4:00 PM CST
Where
Dallas County, Mesquite
Measured
52 kt (60 mph) estimated sustained
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
32.767, -96.600

Trees were damaged by high winds.

Thunderstorm Wind, Navarro

When
July 30, 5:00 PM CST
Where
Navarro County, Kerens
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
32.133, -96.233

Large tree limbs were blown down by high winds.

Thunderstorm Wind, Henderson

When
July 30, 5:38 PM CST
Where
Henderson County, Malakoff
Measured
52 kt (60 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
32.167, -96.017

Large tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378570, 5378571, 5378572.